MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF74
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: adrenalectomy: event description: complaint 1 of 3: (b)(4).Complaint 2 of 3: (b)(4).Complaint 3 of 3: (b)(4).Ctf74 was being used a s a first entry port, the patient was lay in a lateral position and the port was being placed above the right kidney.They feel the weight and the pressure of the patient may have been a factor in breaking the trocar.They replaced the port with the same port and the canula snapped in the same place.Having to use 3 replacement ports.Additional information received from an applied medical representative via email on 11apr25: tm followed up with the customer to clarify and as stated by the surgeon: "we have concerns about using applied medical trocars, having had 3 snap in the last 2 patients that we used them in.Both cases have been posterior laparoscopic adrenalectomies, where the patient is in a prone kneeling position and the ports are inserted under the 12th rib in the back.The first port was in a big man, and we queried initially whether this was due to difficult access and pressure.The second replacement port (in the same patient) snapped after insertion with minimal pressure.The third port was in an extremely thin lady, same position but no pressure at all.The snapped end was in the patient and was difficult to extract, we almost had to do a large cut to remove it.This would have caused significant issues as we wouldn't have been able to continue in the prone approach, would have to move the patient supine and she would have had a higher chance of open conversion.All the snapped ports have added additional theatre time and stress." spoke to the tm via phone to confirm event date was the same day on (b)(6) 2025 for all three complaints.Alert date for 3rd complaint would be (b)(6) as from his initial conversations and meeting with the surgeon his understanding was only 2 affected trocars from 2 patients.He has spoken to her today and she has confirmed 2 trocars were in 1 patient and a third from another.All 3 event units shall be returning with replacement as compensation and all with same lot number.Additional information received from an applied medical representative via email on 15apr25 for all linked cases: event date was confirmed on (b)(6) 2025, patient was not affected [ updated field].No concomitant devices.Yes, the pieces caused particulation and all pieces were removed from patient.The break occurred at the cannula shaft and the obturator was not inserted at the time of the incident.Intervention: the trocar was replaced by the same port on 2 occasions.Patient status: patient is not affected.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a cannula shaft fracture.The wall thickness of the cannula shaft near the fracture was measured and did not meet specification.Based on the condition of the returned unit and description of the event, it is possible the reported event was due to uneven wall thickness of the cannula and/or forces exerted on the cannula during the procedure.A historical trend analysis and review of production records was performed and no relevant trends were identified.
 
Event or Problem Description
Procedure performed: adrenalectomy event description: (b)(6) was being used a s a first entry port, the patient was lay in a lateral position and the port was being placed above the right kidney.They feel the weight and the pressure of the patient may have been a factor in breaking the trocar.They replaced the port with the same port and the canula snapped in the same place.Having to use 3 replacement ports.Additional information received from an applied medical representative via email on 11apr25: tm followed up with the customer to clarify and as stated by the surgeon: "we have concerns about using applied medical trocars, having had 3 snap in the last 2 patients that we used them in.Both cases have been posterior laparoscopic adrenalectomies, where the patient is in a prone kneeling position and the ports are inserted under the 12th rib in the back.The first port was in a big man, and we queried initially whether this was due to difficult access and pressure.The second replacement port (in the same patient) snapped after insertion with minimal pressure.The third port was in an extremely thin lady, same position but no pressure at all.The snapped end was in the patient and was difficult to extract, we almost had to do a large cut to remove it.This would have caused significant issues as we wouldn't have been able to continue in the prone approach, would have to move the patient supine and she would have had a higher chance of open conversion.All the snapped ports have added additional theatre time and stress." spoke to the tm via phone to confirm event date was the same day on (b)(6) 2025 for all three complaints.Alert date for 3rd complaint would be 31march as from his initial conversations and meeting with the surgeon his understanding was only 2 affected trocars from 2 patients.He has spoken to her today and she has confirmed 2 trocars were in 1 patient and a third from another.All 3 event units shall be returning with replacement as compensation and all with same lot number.Additional information received from an applied medical representative via email on 15apr25 for all linked cases: event date was confirmed on (b)(6) 2025, patient was not affected.No concomitant devices.Yes, the pieces caused particulation and all pieces were removed from patient.The break occurred at the cannula shaft and the obturator was not inserted at the time of the incident.Intervention: the trocar was replaced by the same port on 2 occasions.Patient status: patient is not affected.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21876103
Report Number2027111-2025-00479
Device Sequence Number15611184
Product Code GCJ
UDI-Device Identifier00607915123710
UDI-Public(01)00607915123710
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF74
Device Catalogue Number101470925
Device Lot Number1525886
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown